Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Paducah, KY
NWS Paducah, KY issued this special weather statement at Mar 18, 2021, 12:49 AM CDT for McCracken County, Kentucky; Massac County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2021, 12:49 AM CDT (05:49 UTC)
- Expired
- Mar 18, 2021, 1:15 AM CDT
- In force
- 26 min
- Issued by
- NWS Paducah, KY
Counties Massac County, IL, McCracken County, KY
The radar
The Paducah radar (KPAH), 7 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.8 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
749
WWUS83 KPAH 180549
SPSPAH
Special Weather Statement
National Weather Service Paducah KY
1249 AM CDT Thu Mar 18 2021
ILZ094-KYZ003>006-180615-
Massac IL-Carlisle KY-McCracken KY-Ballard KY-Graves KY-
1249 AM CDT Thu Mar 18 2021
...SPECIAL WEATHER STATEMENT...
At 1249 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of La Center to near
Lovelaceville to 10 miles east of Bardwell. Movement was northeast at
45 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Paducah, Metropolis, La Center, Lone Oak, Barkley Regional Airport,
West Paducah, Lovelaceville, Kevil, Joppa, Lowes and Blandville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3679 8884 3692 8896 3714 8903 3723 8893
3724 8893 3727 8889 3724 8871 3697 8855
TIME...MOT...LOC 0549Z 212DEG 37KT 3717 8897 3698 8892 3683 8884
$$
RJPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Mar 18, 12:30 AM CDT, 19 minutes earlier.
Area forecast discussion, Mar 18, 12:30 AM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1230 AM CDT Thu Mar 18 2021
.UPDATE...
Issued at 1215 AM CDT Thu Mar 18 2021
Updated aviation discussion for the 6z TAF issuance.
&&
.SHORT TERM...(Tonight through Friday night)
Issued at 331 PM CDT Wed Mar 17 2021
The enhanced risk of severe storms continues unchanged for areas
generally south of a Van Buren Missouri to Hickman Kentucky line.
That said, the prospects for bonafide surface-based instability
are dwindling. The warm front is just south of KMEM and arcs
northwest into northwest Arkansas. The southerly winds and some
tangible SBCAPE will eventually work eastward into southeast
Missouri late this evening, but by then the mid and upper flow
will back to nearly due south which makes it difficult to have
any significant shear to organize convection.
The latest HRRR indicates that we may see a few hours of relative
dry weather through 00Z as the current area of rain continues
northeast out of the area by 00Z. We are still expecting our next
round of showers and some storms to sneak up into southeast
Missouri around 00Z. This area is still expected to be elevated
and instability will continue to be meager. This area of
convection will push northeast through the evening with the same
general weakening trend we have seen with the two rounds so far
today. We will keep an eye on the environment this evening, but
severe weather is not looking very likely at this time.
As for the Flash Flood Watch, we will let it ride. It captured the
heaviest rains from earlier today, and they overlap the 1"
additional QPF through tonight. Any flooding should be very
isolated over southeast Missouri and southern Illinois. Am
somewhat concerned for the southern Pennyrile, where over an inch
of rain will be possible tonight, but they did not have nearly as
much earlier today.
The upper low will move east over the region Thursday. Cannot
completely rule out a rumble of thunder with it, but will settle
for just mentioning showers.
As the surface low passes by just to our north Thursday
afternoon, strong north winds will bring much cooler air into the
region Thursday night. Any lingering showers are expected to be done
by midnight, so there is no wintry concern at this time. However,
temperatures may reach freezing by daybreak Friday over much of
southern Illinois, so if the showers linger into the overnight
hours we may need to re-evaluate the wintry potential.
Despite plenty of sunshine on Friday, it will be much cooler with
highs only in the lower 50s. Much of the region may drop to
freezing Friday night with clear skies, light northeast winds, and
dewpoints well into the 20s.
.LONG TERM...(Saturday through Wednesday)
Issued at 331 PM CDT Wed Mar 17 2021
Surface high pressure will be centered over the northeast U.S. this
weekend as an upper level ridge builds over the middle Mississippi
and lower Ohio valleys. This will keep the PAH forecast area dry
Saturday through Monday. Temperatures will be near seasonal
Saturday and Saturday night with easterly winds, then winds will
become southerly by Sunday, resulting in gradually warming
temperatures Sunday and into the early part of the work week.
By Monday night, models show a surface low over the Central Plains.
This low will move slowly northeast due to the surface high pressure
and upper level ridging over the eastern U.S. Models are generally
on the same page and take the surface low northeast into the upper
Mississippi valley by Wednesday. At this point, model blends bring
showers into far western portions of the PAH forecast area Monday
evening, with chances spreading slowly east across our entire region
by midday Tuesday. Good chances of showers will continue across our
entire area Tuesday afternoon into Tuesday night as the cold front
moves across the PAH forecast area. Some of the slower model
solutions take even longer to get the front through our area, and
the blends account for this by lingering slight chances for showers
into Wednesday.
Due to various models timing differences with the movement of the
front, confidence is too low to include any thunder at this point.
As models come to better agreement, we could see some thunderstorm
potential across at least southern portions of our region at some
point.
Temperatures will remain above normal into mid week as winds
continue from the south.
&&
.AVIATION...
Issued at 1215 AM CDT Thu Mar 18 2021
Scattered shower and isolated thunderstorm activity will continue
through around 9z this morning before coverage decreases. We'll
see a bit of a lull in activity through the morning hours, but as
the midlevel low moves over the the region, additional showers
will break out across the area. Cannot rule out some isolated
thunder or even some small hail Thursday afternoon, but confidence
was too low to include with this TAF package. North-northeast
winds will increase quickly as the upper low departs the region,
with sustained winds at 10-16 kts and gusts of 20-25 kts possible
from the mid-morning through the afternoon before relaxing this
evening. Cigs will be generally MVFR, though there could be some
periods of improvement to VFR overnight before cigs lower again
during Thursday morning.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch until 7 AM CDT this morning for ILZ075-076-
080>082-084>086-088>090-092>094.
MO...Flash Flood Watch until 7 AM CDT this morning for MOZ076-086-087-
100-107>112-114.
IN...None.
KY...Flash Flood Watch until 7 AM CDT this morning for KYZ001>006.
&&
UPDATE...DWS
AVIATION...DWSHazardous weather outlook, Mar 17, 3:59 PM CDT, 8 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 359 PM CDT Wed Mar 17 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-181000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 359 PM CDT Wed Mar 17 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A severe storm or two will be possible through this evening over southeast Missouri generally south of a Van Buren Missouri to Hickman Kentucky line. Large hail, damaging winds, and a brief tornado will be possible. Showers and thunderstorms with heavy rainfall will continue to stream northeast over the region through the night. A Flash Flood Watch remains in effect until 7 AM Thursday for areas west of a Fairfield Illinois to Mayfield Kentucky line. Please refer to the Watch product for details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this evening primarily over southeast Missouri. DRS
In the hours before
Special weather statement, Mar 18, 12:19 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Paducah KY
1219 AM CDT Thu Mar 18 2021
KYZ001>004-006-MOZ112-180545-
Carlisle KY-Ballard KY-Graves KY-Fulton KY-Hickman KY-Mississippi MO-
1219 AM CDT Thu Mar 18 2021
...SPECIAL WEATHER STATEMENT...
At 1216 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wyatt to near Towosahgy State Historic
Site to Cayce. Movement was northeast at 45 mph.
Pea size hail and wind gusts in excess of 30 mph will be possible
with these storms.
Locations impacted include...
Fulton, Hickman, Clinton, Bardwell, Wickliffe, Barlow, Cayce,
Fulgham, Arlington, Water Valley, Columbus and Blandville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3651 8913 3659 8922 3687 8922 3697 8916
3698 8913 3700 8915 3705 8912 3705 8886
3690 8882 3651 8881 3650 8884
TIME...MOT...LOC 0516Z 210DEG 38KT 3686 8918 3666 8918 3656 8906
RJPSpecial weather statement, Mar 18, 12:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
1249 AM CDT Thu Mar 18 2021
ILZ094-KYZ003>006-180615-
Massac IL-Carlisle KY-McCracken KY-Ballard KY-Graves KY-
1249 AM CDT Thu Mar 18 2021
...SPECIAL WEATHER STATEMENT...
At 1249 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of La Center to near
Lovelaceville to 10 miles east of Bardwell. Movement was northeast at
45 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Paducah, Metropolis, La Center, Lone Oak, Barkley Regional Airport,
West Paducah, Lovelaceville, Kevil, Joppa, Lowes and Blandville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3679 8884 3692 8896 3714 8903 3723 8893
3724 8893 3727 8889 3724 8871 3697 8855
TIME...MOT...LOC 0549Z 212DEG 37KT 3717 8897 3698 8892 3683 8884
RJPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 12:19 AM CDT | Special Weather Statement | PAH | Carlisle, Hickman | 26 min |
| Mar 17, 7:52 PM CDT | River Flood Warning | PAH | Wayne, White | 15 hr |
| Mar 18, 10:46 AM CDT | River Flood Warning | PAH | Gallatin, Wabash, White | 9 days |
| Mar 18, 11:51 AM CDT | River Flood Warning | PAH | Franklin, Williamson | 8 days |
| Mar 18, 12:17 PM CDT | River Flood Warning | PAH | Alexander, Jackson, Union | 9 days |
| Mar 18, 12:17 PM CDT | River Flood Warning | PAH | Alexander | 7 days |
Nearby
Special Weather Statements in Kentucky, 2021Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.